MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11638
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure involving treatment of the superficial femoral artery, a flexor raabe guiding sheath unraveled.The patient reportedly had a history of recurrent stenosis of the superficial femoral and popliteal arteries.Another manufacturer's atherectomy device was used during the procedure.Photos provided by the customer show separation of the sheath material with the unraveled portion connecting the segments.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.B1, f10, h1, h6- upon return and initial inspection of the complaint device, a snare was also returned with a separated portion of the sheath captured in the snare, indicating that intervention was required to remove the sheath segment.Initial report as reported, during an unspecified procedure involving treatment of the superficial femoral artery, a flexor raabe guiding sheath unraveled.The patient reportedly had a history of recurrent stenosis of the superficial femoral and popliteal arteries.Another manufacturer's atherectomy device was used during the procedure.Photos provided by the customer show separation of the sheath material with the unraveled portion connecting the segments.Investigation ¿ evaluation reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed one used and separated kcfw-6.0-38-55-rb-raabe and an unknown snare were returned for investigation.Elongated coiling was found exiting the second of three separated sections of tubing and wrapped around the dilator connecting the first and second sections.The third separated section of tubing was captured in the returned snare.Coiling was observed exiting the proximal separation site.The radiopaque marker band was present on the distal tip, and the distal endhole was damaged and out of round.All tubing sections were elongated.Additionally, a document-based investigation evaluation was also performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturing instructions and quality control procedures were conducted, and no gaps were discovered.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information available provides evidence to support that the device was manufactured to specification.The device is package with instructions for use, which warn, "if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal." based on the information available, investigation has concluded that a cause for this event could not be established.A capa investigation has been previously initiated to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9943983
Report Number1820334-2020-00790
Device Sequence Number19358235
Product Code DYB
UDI-Device Identifier00827002116382
UDI-Public(01)00827002116382(17)220619(10)9822704
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2022
Device Model NumberG11638
Device Catalogue NumberKCFW-6.0-38-55-RB-RAABE
Device Lot Number9822704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2020
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAWK 1 ATHERECTOMY DEVICE, SPIDER FX